| Catalog Number |
CDH31P |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/02/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during robotic bowel resection, anvil docked to stapler and closed, with battery inserted and all lights on, but when safety removed and firing trigger depressed it did not fire.Theatre staff called myself for troubleshooting.Advised to open the stapler to confirm complete docking of the anvil, remove and reinsert battery, and close until the orange bar was within the range window.Stapler still would not fire.New stapler opened, and procedure completed with new device, which fired as expected.Procedure delayed by 10 minutes and no patient consequences were reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 6/18/2026.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device cdh31p lot number a99n6c and no non-conformances were identified.Additional information was requested and the following was obtained: anvil from affected cdh was used with the second cdh opened, and used to complete the procedure.Anvil used from the first cdh that was opened, so not returned with the body of the device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.